MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 6 TRIATH TS PLUS TIB INS X3 POLY 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 6 TRIATH TS PLUS TIB INS X3 POLY 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-616
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fibrosis (3167)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: cat# device description lot# 5512-f-602 tri ts femur sz6 right ab39e 5521-b-600 tri ts baseplate size 6 aao3va 5549-a-232 triathlonasymconeaugsz c rm/ll aphk 5565-s-016 tri press-fit stem 16mm x 100mm 0051564h 5565-s-016 tri press-fit stem 16mm x 100mm 0051558l it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding arthrofibrosis involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a primary right total knee arthroplasty with a competitor implant on (b)(6), 2010 since i was able to review the operation report.I can also confirm patient underwent a manipulation under anesthesia and arthroscopic procedure of that total knee arthroplasty on (b)(6) 2011.I was able to review the operation report.I can also confirm that the patient underwent a revision of the right total knee arthroplasty on (b)(6) 2017 since i was able to review that operation report as well.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of manipulation following total knee arthroplasty are multifactorial including surgical technique in the way that the implants are positioned, ligament balancing, and whether or not the kinematics of the knee were restored properly, and sizing of the implants.Ligament balancing is also contributory.Patient compliance with postoperative physical therapy regime also contributes, and patients body habitus and bmi can contribute as well as whether or not the patient has genetic predisposition for scar formation.No causality should be assigned to the implant for the development of arthrofibrosis.Regarding tibial loosening several years after the index procedure the root cause cannot be determined with certainty.Causes of tibial loosening are multifactorial including surgical technique in the way that the implant was positioned and cemented, as well as ligament balancing and restoration of kinematics, patient lifestyle activity level and bmi are also factors.The possibility of infection or osteolysis can also be causative.I would not attribute any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient had a mua (manipulation under anesthesia) due to arthrofibrosis.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a primary right total knee arthroplasty with a competitor implant on (b)(6) 2010 since i was able to review the operation report.I can also confirm patient underwent a manipulation under anesthesia and arthroscopic procedure of that total knee arthroplasty on (b)(6), 2011.I was able to review the operation report.I can also confirm that the patient underwent a revision of the right total knee arthroplasty on (b)(6) 2017 since i was able to review that operation report as well.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of manipulation following total knee arthroplasty are multifactorial including surgical technique in the way that the implants are positioned, ligament balancing, and whether or not the kinematics of the knee were restored properly, and sizing of the implants.Ligament balancing is also contributory.Patient compliance with postoperative physical therapy regime also contributes, and patients body habitus and bmi can contribute as well as whether or not the patient has genetic predisposition for scar formation.No causality should be assigned to the implant for the development of arthrofibrosis.Regarding tibial loosening several years after the index procedure the root cause cannot be determined with certainty.Causes of tibial loosening are multifactorial including surgical technique in the way that the implant was positioned and cemented, as well as ligament balancing and restoration of kinematics, patient lifestyle activity level and bmi are also factors.The possibility of infection or osteolysis can also be causative.I would not attribute any causality to the implant itself." the exact cause of the event could not be determined because insufficient information was provided.Further information such as operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Subject was diagnosed with arthrofibrosis.An mua was performed on (b)(6) 2017.The event was considered resolved on 02aug2017.

Brand Name
NO 6 TRIATH TS PLUS TIB INS X3 POLY 16MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20019970
Report Number0002249697-2024-01153
Device Sequence Number20673697
Product Code MBH
UDI-Device Identifier07613327027419
UDI-Public07613327027419
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number5537-G-616
Device Lot NumberWT6DD9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite